Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2019, 3:22 PM EDT for 4 counties in Rhode Island. It was in force for 38 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 3:22 PM EDT (19:22 UTC)
- Expired
- Jun 30, 2019, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:25 PM EDT | HAIL 0.75 | Cranston, RI | AMATEUR RADIO |
| Jun 30, 3:25 PM EDT | HAIL 1 | Cranston, RI | AMATEUR RADIO |
| Jun 30, 3:27 PM EDT | HAIL 1 | Warwick, RI | AMATEUR RADIO |
| Jun 30, 3:29 PM EDT | HAIL 0.88 | Warwick, RI | AMATEUR RADIO |
| Jun 30, 3:34 PM EDT | HAIL 0.75 | Warwick, RI | |
| Jun 30, 3:36 PM EDT | TSTM WND DMG | Warwick, RI | TREES AND WIRES DOWN ON GREENWOOD AVE AND COMMONWEATH AVE. TREE DOWN ON IVES ROAD |
| Jun 30, 3:36 PM EDT | HAIL 1.25 | Warwick, RI | |
| Jun 30, 3:42 PM EDT | MARINE TSTM WIND 44 | Quonset Ap, RI | |
| Jun 30, 4:03 PM EDT | MARINE TSTM WIND 40 | Newport Ap, RI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526
WUUS51 KBOX 301922
SVRBOX
RIC003-005-007-009-302000-
/O.NEW.KBOX.SV.W.0025.190630T1922Z-190630T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
322 PM EDT Sun Jun 30 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in Rhode Island...
Southwestern Newport County in Rhode Island...
Eastern Kent County in Rhode Island...
South central Providence County in Rhode Island...
* Until 400 PM EDT.
* At 321 PM EDT, a severe thunderstorm was located over Cranston,
moving southeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Warwick, Cranston, Coventry, South Kingstown, West Warwick, North
Kingstown, Newport, Portsmouth, Middletown, Narragansett, East
Greenwich, Scituate, Jamestown, Little Compton and Prudence Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4142 7143 4174 7158 4179 7147 4152 7118
4144 7138 4144 7141
TIME...MOT...LOC 1921Z 327DEG 28KT 4173 7149
HAIL...1.25IN
WIND...<50MPH
$$
Field2 follow-up statements
433
WWUS51 KBOX 301932
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
332 PM EDT Sun Jun 30 2019
RIC003-005-007-009-302000-
/O.CON.KBOX.SV.W.0025.000000T0000Z-190630T2000Z/
Washington RI-Newport RI-Kent RI-Providence RI-
332 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN WASHINGTON...SOUTHWESTERN NEWPORT...EASTERN KENT AND
SOUTH CENTRAL PROVIDENCE COUNTIES...
At 331 PM EDT, a severe thunderstorm was located over Warwick,
moving southeast at 30 mph. At 327 PM, quarter size hail was
reported in Warwick. Wind gusts to 50 mph also are possible with
this storm.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Warwick, Cranston, Coventry, South Kingstown, West Warwick, North
Kingstown, Newport, Portsmouth, Middletown, Narragansett, East
Greenwich, Jamestown, Little Compton and Prudence Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4142 7143 4171 7156 4176 7143 4152 7118
4144 7138 4144 7141
TIME...MOT...LOC 1931Z 327DEG 28KT 4166 7143
HAIL...1.25IN
WIND...<50MPH
$$
Field784
WWUS51 KBOX 301956
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
356 PM EDT Sun Jun 30 2019
RIC003-005-007-009-302006-
/O.EXP.KBOX.SV.W.0025.000000T0000Z-190630T2000Z/
Washington RI-Newport RI-Kent RI-Providence RI-
356 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...
SOUTHWESTERN NEWPORT...EASTERN KENT AND SOUTH CENTRAL PROVIDENCE
COUNTIES WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4142 7143 4171 7156 4176 7143 4152 7118
4144 7138 4144 7141
TIME...MOT...LOC 1956Z 327DEG 28KT 4151 7130
$$
FieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:02 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 2:02 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 202 PM EDT Sun Jun 30 2019 .SYNOPSIS... Scattered showers and thunderstorms through afternoon into early evening with embedded threats of gusty winds and small hail. Lingering showers overnight with dry conditions Monday. Another chance at showers Monday night into Tuesday morning, while dry through the day. Build up of heat and humidity Wednesday through Friday with the chance of showers and thunderstorms each day preceding a cold front which will sweep through by Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 2 pm update ... */ Highlights ... - Scattered showers and thunderstorms through afternoon - Some of the storms may be strong to severe with embedded threats of gusty NW winds and hail of varying sizes, possibly up to around 1-inch - Locally heavy downpours as well which may contribute to localized urban / poor-drainage flooding */ Discussion ... It's on. Main vort-lobe is rotating through the region with parent cold pool. The main core of colder air aloft just getting into S New England. Differential cyclonic vorticity advection (DCVA) as noted by SPC is promoting ascent through an environment marginal shear around 30 kts, steep lapse rates 7.0-7.5 C/km through H3, and surface- based instability upwards of 2k J/kg. Daytime heating increasing the temperature - dewpoint spread and thus an inverted- V boundary layer profile above which a NW 0-6 km mean wind around 35 kts prevails. Multi-cellular storm mode that has pulsed at times. Just beginning to gather reports. Earlier there was several wind reports but now the hail reports are coming in with gusts around 40 mph. Difficult is the pulse-type nature of storms. Gathering a variety of hail reports, mainly pea, but some bigger mixed in, isolated, where storms pulse upwards. The warning criteria is not so clear-cut as cores as observed via WSR-88D are so thin and narrow. Looking at the bigger cores for warning. Prevailing in the grids the threat of gusty winds and small hail through the late afternoon. Heavy rain also being observed yet storm cells are progressive. Nevertheless if training elements with storm motion there remains the threat of localized urban / poor-drainage flood issues. Right now it appears the HRRR, ARW and NMM members of the WRF are doing the best with the current situation. The 30.12z HREF having shifting its probability matched means slightly W, however still thinking the threat exists over all of S New England with respect to damaging winds and the potential of large hail with the stronger storms. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight ... Clearing out. Behind the vort-lobe we should see subsidence / sinking air prevail. Cloud decks lingering, lower along the E coastline of MA as trapped low-level moisture is slow to clear out in addition to a N fetch over the ocean. Have to watch winds closely across the interior. Antecedent rains along with nocturnal cooling as clear conditions prevail could lead to some shallow ground fog within sheltered interior valleys of NW MA. It's a low risk and the thinking is because of the very low dewpoints observed at max heating of the day, much lower than forecast lows in the 50s. The fog risk will be for those areas that got a good soaking earlier today. Monday into Monday night ... Fantastic summer day. Beneath weak ridging and drier air behind the exiting mid-upper level low out to sea will see plenty of sunshine and highs getting well into the 80s. Overall light W flow so expect sea breezes along the coast towards midday. But during the overnight period, the ridge shifting E, will see the return of isentropic ascent out ahead of a weak trof axis, falling heights, and some mid-level energy. Battle against the ridge and drier air settled to the E, will hint at some slight chance PoPs for the far W zones by Tuesday morning. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Temperatures will run close to or above seasonal levels, the warmest toward the 4th of July holiday into next weekend * Brief showers are possible Monday night and Tuesday * High pressure brings dry, warm conditions Wednesday * Scattered showers/t-storms possible Thu/Fri but areal coverage should be rather limited...threat may increase by Sat Details... Monday night through Wednesday... High pressure crosses the region Mon evening. Some model solution spread with bringing a weak trough across the region after midnight Mon night. Carried only slight chance POPs, so should be mainly dry except. May see a few spotty showers as a cold front passes during Tue. Will see high pressure push across the northeast on Wed, with dry and warm conditions and relatively low humidity. Thursday through Saturday... With the fast mid level steering flow remaining in place, will see another weak trough approach for the 4th of July. At this point, not a lot of instability with this feature, but could still see some showers and a few thunderstorms mainly away from the coast Thu afternoon/evening. Can't rule out a stray shower or thunderstorm reaching the Boston area for the 4th of July festivities. Expect temps to reach the mid-upper 80s away from the coast with increasing humidity. May see chances increase for showers/thunderstorms late this week, especially on Saturday as a cold front approaches. Should see temps mainly in the upper 80s across the interior, possibly reaching 90 or so on Friday. More clouds linger on Saturday, but it will still be warm and humid. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday night/ ... High confidence. 18z update (no major changes) ... Today ... SCT SHRA / TSRA through 0z at the latest. Some TSRA will be strong to severe with +RA / GR with TEMPO IFR-LIFR VSBYs down around 1-2SM, also possibly 34020G30KT. Otherwise, low-end VFR CIGs with NW winds around 320 10 to 15 kts. Activity sweeping NW to SE. Tonight ... Isolated SHRA lingering over E New England dissipating, turning dry. Focus on lower conditions over SE New England and within the interior valleys of NW MA. Could be a situation of MVFR-IFR CIGs over SE-coastal terminals, patchy dense IFR fog developing in NW MA interior valleys. N winds around 5 to 10 kts, lower across the interior. Monday into Monday night ... VFR. Coastal sea breezes developing late morning into the afternoon. Mid-high cloud encroaching late into the overnight hours. A low risk of -SHRA for far W CT River Valley terminals. KBOS Terminal ... Slight shift by an hour with respect to TSRA outcomes. Keeping with TEMPO IFR conditions however will drop the GR and focus on the wind. Will amend as environment evolves as, sadly after the TAF was issued, hail reports began coming in across interior MA and NH. NW winds around 320 prevailing around 10 to 15 kts. KBDL Terminal ... Will keep the VCTS threat still thinking the more strong to severe TSRA will hold E of the terminal. It's going to be close. Watching and will amend the TAF accordingly if the threat should shift closer to the terminal. NW winds around 320 prevailing around 10 to 15 kts. Outlook /Tuesday through Thursday/...Moderate confidence. Tuesday: VFR. Breezy. Slight chance SHRA. Tuesday Night through Wednesday Night: VFR. Independence Day: Mainly VFR, with areas MVFR possible. Slight chance SHRA, slight chance TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday night/ ... High confidence. 2 pm update (no major changes) ... Today ... W winds across the waters around 10 to 15 kts with gusts up to 20 kts, bit more E along the E MA coastline. Now into early evening will be monitoring for thunderstorm activity along the near shore waters. The threat of NW gales with stronger storms along with hail upwards of an inch. Will make for dangerous conditions for all craft on the waters. Keep an eye on the W sky. Tonight ... Storm activity diminishing to isolated showers during the evening hours before dissipating overnight. N winds prevailing around 10 to 15 kts. Generally low clouds over the water forecast that'll dissipate towards Monday morning. Lower confidence with respect to marine fog. Monday into Monday night ... Northerly winds 10-20 kt into early Monday, then winds becoming onshore in the afternoon over nearshore waters as sea breezes develop. Winds becoming S then W during the overnight hours Monday night into Tuesday morning. Outlook /Tuesday through Thursday/...Moderate confidence. Tuesday: Winds less than 25 kt. Slight chance of rain showers. Tuesday Night: Winds less than 25 kt. Local visibility 1 to 3 nm. Wednesday through Wednesday Night: Winds less than 25 kt. Independence Day: Winds less than 25 kt. Slight chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/EVT NEAR TERM...Sipprell SHORT TERM...KJC LONG TERM...EVT AVIATION...Sipprell/EVT MARINE...Sipprell/EVT
Hazardous weather outlook, Jun 30, 3:28 AM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 328 AM EDT Sun Jun 30 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-010730- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 328 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Scattered strong thunderstorms, some of which may become severe, are expected from mid morning through this afternoon. Large hail will be the primary threat, with strong to locally damaging wind gusts a secondary concern. Heavy rainfall may result in localized street flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-010730- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 328 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms are expected from late this morning through the afternoon. Large hail and locally strong wind gusts are the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 30, 2:11 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
211 PM EDT Sun Jun 30 2019
MAZ005>007-014-301900-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
211 PM EDT Sun Jun 30 2019
...STRONG THUNDERSTORM...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Billerica, moving southeast at 15 mph.
Winds in excess of 40 mph will accompany this storm.
Locations impacted include...
Lowell, Methuen, Billerica, Woburn, Chelmsford, Andover, Lexington,
Dracut, Tewksbury, Wakefield, Reading, Burlington, Wilmington,
Westford, Stoneham, Concord, North Reading, Bedford, Lynnfield and
Tyngsborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4251 7102 4244 7128 4270 7147 4270 7129
4271 7128 4271 7127
TIME...MOT...LOC 1811Z 327DEG 15KT 4256 7122
FrankSpecial weather statement, Jun 30, 2:27 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 227 PM EDT Sun Jun 30 2019 MAZ003-004-301915- Northern Worcester MA-Eastern Franklin MA- 227 PM EDT Sun Jun 30 2019 ...STRONG THUNDERSTORM IN NORTHWEST WORCESTER COUNTY... At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over Phillipston, or 8 miles southeast of Orange, moving southeast at 25 mph. Penny size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Orange, Gardner, Holden, Athol, Winchendon, Templeton, Rutland, Sterling, West Boylston, Westminster, Barre, North Brookfield, Hubbardston, Princeton, Hardwick, Oakham, Phillipston, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4255 7232 4265 7208 4240 7178 4229 7210 TIME...MOT...LOC 1826Z 330DEG 22KT 4255 7214 Field
Local storm report, Jun 30, 2:28 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
228 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
TRAINED SPOTTER
0143 PM HAIL SHREWSBURY 42.30N 71.72W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0152 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
NEAR BELCHERTOWN TOWN LINE
0210 PM HAIL METHUEN 42.72N 71.18W
06/30/2019 M0.75 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515
AEDSpecial weather statement, Jun 30, 2:29 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
229 PM EDT Sun Jun 30 2019
MAZ005>007-014>016-301915-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Western Essex MA-Southeast Middlesex MA-
229 PM EDT Sun Jun 30 2019
...STRONG THUNDERSTORM...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or over Woburn, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Arlington, Everett, Billerica, Woburn,
Chelsea, Chelmsford, Andover, Watertown and Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4241 7089 4241 7090 4242 7095 4235 7093
4235 7086 4234 7087 4226 7113 4256 7138
4263 7115
TIME...MOT...LOC 1828Z 327DEG 14KT 4249 7118
FrankLocal storm report, Jun 30, 2:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
244 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
TRAINED SPOTTER
0143 PM HAIL SHREWSBURY 42.30N 71.72W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0152 PM HAIL AMHERST 42.38N 72.52W
06/30/2019 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
NEAR BELCHERTOWN TOWN LINE
0210 PM HAIL METHUEN 42.72N 71.18W
06/30/2019 M0.75 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
0227 PM HAIL PHILLIPSTON 42.55N 72.13W
06/30/2019 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0242 PM HAIL BURRILLVILLE 41.95N 71.72W
06/30/2019 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517
AEDSpecial weather statement, Jun 30, 3:17 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
317 PM EDT Sun Jun 30 2019
CTZ004-MAZ020-RIZ001>007-302015-
Windham CT-Southern Bristol MA-Northwest Providence RI-Bristol RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
317 PM EDT Sun Jun 30 2019
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWARD ACROSS RHODE
ISLAND AND EASTERN CONNECTICUT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killingly Connecticut to near Cranston
Rhode Island. Movement was southeast at 30 mph.
Pea to nickel size hail and wind gust to 30 mph will accompany these
storms.
Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, South
Kingstown, West Warwick, Johnston, North Kingstown, Newport, Bristol,
Plainfield, Portsmouth, Killingly, Barrington, Middletown,
Narragansett, Tiverton, Westport and East Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4141 7177 4146 7180 4164 7179 4165 7184
4164 7192 4180 7202 4181 7139 4140 7095
4147 7104 4149 7108 4144 7120 4149 7122
4146 7123 4147 7127 4144 7131 4144 7141
4140 7144
TIME...MOT...LOC 1916Z 327DEG 28KT 4179 7145 4179 7188
FieldThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:17 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport | 58 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.